Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Noticed swelling on lower lip. Took benadryl. Cause of concern?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 11722 Questions
my lower lip has suddenly begun to swell, and it has increased steadily in the last two hours. I have already taken 2 Benadryl and just took two more
Posted Wed, 20 Mar 2013 in Asthma and Allergy
Answered by Dr. Rakhi Tayal 25 minutes later
Thanks for posting your query.
The swelling on your lower lip seems to be due to an allergic reaction or an insect bite in the area.
Swelling and tightness seems to be inflammatory in nature and most likely subside on taking an anti allergic like Benadryl. It will take 5-6 hours for the medicine to decrease the inflammation and swelling.
Refrain from scratching because this may cause the skin to break down and an infection to form.
You can apply 1% hydrocortisone ointment on the area for an earlier relief.
In case the swelling and pain increases then it is best to consult a dermatologist for specific treatment.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor